Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Switched from Epzicom/Sustiva to Atripla

(1/1)

randym431:
Been on Epzicom/Sustiva for 5 years. Sustiva is a kicker, but I'm use to it (the buzz) by now. Expect it.
So the doc says heart issues possible long term with Epzicom in studies, so wanted me to switch from the two pill combo to the one Atripla, cutting out the Epzicom.

Took my first dose of Atripla and was surprised that I did not feel the temporary buzz or woozy feeling I usually get from Sustiva side.
I know Atripla contains Sustiva, but I never felt it at all after taking Atripla.

So now I wonder if possibly the Epzicom + Sustiva was causing the woozy buzz?
The two interacting together?
What a pleasant surprise to have taken my new one pill mono combo, and feeling nothing unusual. Nada. Zilch.
Cool!

J.R.E.:
Hi Randy,

I thought the issue with Abacavir had been put to rest. That it was not associated with any heart problems.

http://www.poz.com/articles/hiv_abacavir_heart_761_22888.shtml

Good luck with the Atripla.

Ray

randym431:
Hi Ray
Guess its a back n forth thing. Doc claims there is something to be concerned about. But the amazing thing with this atripla is, its like taking an baby aspirin. Absolutely no weird feeling or that spacey foggy feeling I experienced from taking separate sustiva/epzicom. I even looked into the treatment/drugs section here to recheck the dosages of ingredients in atripla. Wondered if the sustiva has lesser mg dosage in atripla. Nope. Same 600 mg of sustiva is in atripla. So Im perplexed as to why I have nada, zilch, no side effects from dosing atripla vs taking separate sustiva with epzicom. Just find it hard to believe after 5 years of meds and putting up with those nasty side effects. Also after reading about the other ingredients in atripla, ingredients that are in the same category as what is in epzicom, reading that the atripla sounds like it relies less on the body to break down compared to the ingredients in epzicom that does rely more so on the body. So that could be a factor in why the side effects are so much lesser with atripla. Im guessing?
Whatever the case or reason, the atripla is amazing.
From the start my only ongoing complaint about HIV meds was the side effects. The drugs work great, but I wished for something with no side effects. Atripla delivered. At least in my case. I could easily take atripla and go straight to work, go about my day without fearing that weird woozy feeling that hits for the following few hours when taking the previous two pill combo. Doesn't matter about heart risks, the elimination of side effects made the switch more than worth it. And I got my atripla co-pay savings card to top it off. Still paying -zero- for my meds as long as I have the same employer insurance (crossing fingers).
Take care Ray

Navigation

[0] Message Index

Go to full version